Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 38, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Oct 24, 2008, 2:33 PM MDT for 9 counties in North Dakota. It took effect at Oct 25, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2008, 2:33 PM MDT (20:33 UTC)
- In effect from
- Oct 25, 2008, 12:00 PM MDT
- Expired
- Oct 25, 2008, 8:16 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 178 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 242033 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 333 PM CDT FRI OCT 24 2008 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING AND FIRE WEATHER WATCH FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS... .A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO NORTH DAKOTA FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. AFTERNOON HIGHS IN THE 50S AND RELATIVE HUMIDITIES AROUND 30 PERCENT WILL COMBINE WITH THE WINDS TO PRODUCE RED FLAG CONDITIONS OVER THOSE AREAS OF SOUTHWESTERN NORTH DAKOTA WITH THE LOWEST VEGETATIVE GREENNESS. THIS AREA INCLUDES DUNN AND MCKENZIE COUNTIES AND SOUTHWARD TO THE SOUTH DAKOTA BORDER. BY LATE SATURDAY EVENING RELATIVE HUMIDITIES ARE EXPECTED TO RISE TO 40 TO 50 PERCENT AND WIND SPEEDS ARE EXPECTED TO LOWER TO 15 TO 25 MPH. A RED FLAG WARNING IS IN EFFECT ON SATURDAY FROM NOON MDT TO 9 PM MDT. ON SUNDAY THE NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. IN ADDITION...EVEN THOUGH COLD AIR MOVING IN BEHIND THE COLD FRONT WILL KEEP TEMPERATURES IN THE 30S FOR MUCH OF THE DAY ON SUNDAY...DEWPOINT TEMPERATURES IN THE SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH BY EVENING. THUS A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY FROM 9 AM MDT TO 6 PM MDT. NDZ017-018-031>033-040-041-043-044-250445- /O.NEW.KBIS.FW.W.0038.081025T1800Z-081026T0300Z/ /O.NEW.KBIS.FW.A.0018.081026T1500Z-081027T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 333 PM CDT FRI OCT 24 2008 /233 PM MDT FRI OCT 24 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. ON SATURDAY EXPECT AFTERNOON AND EVENING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WITH AFTERNOON RELATIVE HUMIDITIES OF AROUND 30 PERCENT. ON SUNDAY THE NORTHWEST WINDS WILL AGAIN INCREASE AFTER SUNRISE AND REACH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JV
5 follow-up statements
000 WWUS83 KBIS 250146 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 846 PM CDT FRI OCT 24 2008 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING AND FIRE WEATHER WATCH FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS... .A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO NORTH DAKOTA FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. AFTERNOON HIGHS IN THE 50S AND RELATIVE HUMIDITIES AROUND 30 PERCENT WILL COMBINE WITH THE WINDS TO PRODUCE RED FLAG CONDITIONS OVER THOSE AREAS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA WITH THE LOWEST VEGETATIVE GREENNESS. THIS AREA INCLUDES DUNN AND MCKENZIE COUNTIES AND SOUTHWARD TO THE SOUTH DAKOTA BORDER. BY LATE SATURDAY EVENING RELATIVE HUMIDITIES ARE EXPECTED TO RISE TO 40 TO 50 PERCENT AND WIND SPEEDS ARE EXPECTED TO LOWER TO 15 TO 25 MPH. A RED FLAG WARNING IS IN EFFECT ON SATURDAY FROM NOON MDT TO 9 PM MDT. ON SUNDAY THE NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. IN ADDITION...EVEN THOUGH COLD AIR MOVING IN BEHIND THE COLD FRONT WILL KEEP TEMPERATURES IN THE 30S FOR MUCH OF THE DAY ON SUNDAY...DEWPOINT TEMPERATURES IN THE SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH BY EVENING. THUS A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY FROM 9 AM MDT TO 6 PM MDT. NDZ017-018-031>033-040-041-043-044-251045- /O.CON.KBIS.FW.W.0038.081025T1800Z-081026T0300Z/ /O.CON.KBIS.FW.A.0018.081026T1500Z-081027T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 846 PM CDT FRI OCT 24 2008 /746 PM MDT FRI OCT 24 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. ON SATURDAY EXPECT AFTERNOON AND EVENING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WITH AFTERNOON RELATIVE HUMIDITIES OF AROUND 30 PERCENT. ON SUNDAY THE NORTHWEST WINDS WILL AGAIN INCREASE AFTER SUNRISE AND REACH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NH
000 WWUS83 KBIS 250918 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CDT SAT OCT 25 2008 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING AND FIRE WEATHER WATCH FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS... .A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO NORTH DAKOTA FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. AFTERNOON HIGHS IN THE 50S AND LOWER 60S AND RELATIVE HUMIDITIES RANGING FROM 25 TO 30 PERCENT WILL COMBINE WITH THE WINDS TO PRODUCE RED FLAG CONDITIONS OVER THOSE AREAS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA WITH THE LOWEST VEGETATIVE GREENNESS. THIS AREA INCLUDES DUNN AND MCKENZIE COUNTIES AND SOUTHWARD TO THE SOUTH DAKOTA BORDER. BY LATE SATURDAY EVENING RELATIVE HUMIDITIES ARE EXPECTED TO RISE TO 40 TO 50 PERCENT AND WIND SPEEDS ARE EXPECTED TO LOWER TO 15 TO 25 MPH. A RED FLAG WARNING IS IN EFFECT TODAY FROM NOON MDT TO 9 PM MDT. ON SUNDAY THE NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS RANGING FROM 50 TO 60 MPH. IN ADDITION...EVEN THOUGH COLD AIR MOVING IN BEHIND THE COLD FRONT WILL KEEP TEMPERATURES IN THE 30S FOR MUCH OF THE DAY ON SUNDAY...DEWPOINT TEMPERATURES IN THE SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO 15 TO 30 MPH BY EVENING. THUS A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY FROM 9 AM MDT TO 6 PM MDT. NDZ017-018-031>033-040-041-043-044-251730- /O.CON.KBIS.FW.W.0038.081025T1800Z-081026T0300Z/ /O.CON.KBIS.FW.A.0018.081026T1500Z-081027T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 418 AM CDT SAT OCT 25 2008 /318 AM MDT SAT OCT 25 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. EXPECT AFTERNOON AND EVENING NORTHWEST WINDS TO INCREASE BETWEEN 25 AND 40 MPH WITH GUSTS TO 50 MPH WITH AFTERNOON RELATIVE HUMIDITIES 25 TO 30 PERCENT. ON SUNDAY THE NORTHWEST WINDS WILL AGAIN INCREASE AFTER SUNRISE AND REACH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS BETWEEN 50 AND 60 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KS
000 WWUS83 KBIS 251545 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1045 AM CDT SAT OCT 25 2008 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING AND FIRE WEATHER WATCH FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS... .A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO NORTH DAKOTA FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. AFTERNOON HIGHS IN THE 50S AND LOWER 60S AND RELATIVE HUMIDITIES RANGING FROM 25 TO 30 PERCENT WILL COMBINE WITH THE WINDS TO PRODUCE RED FLAG CONDITIONS OVER THOSE AREAS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA WITH THE LOWEST VEGETATIVE GREENNESS. THIS AREA INCLUDES DUNN AND MCKENZIE COUNTIES AND SOUTHWARD TO THE SOUTH DAKOTA BORDER. BY LATE SATURDAY EVENING RELATIVE HUMIDITIES ARE EXPECTED TO RISE TO 40 TO 50 PERCENT AND WIND SPEEDS ARE EXPECTED TO LOWER TO 15 TO 25 MPH. A RED FLAG WARNING IS IN EFFECT TODAY FROM NOON MDT TO 9 PM MDT. ON SUNDAY THE NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS RANGING FROM 50 TO 60 MPH. IN ADDITION...EVEN THOUGH COLD AIR MOVING IN BEHIND THE COLD FRONT WILL KEEP TEMPERATURES IN THE 30S FOR MUCH OF THE DAY ON SUNDAY...DEWPOINT TEMPERATURES IN THE SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO 15 TO 30 MPH BY EVENING. THUS A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY FROM 9 AM MDT TO 6 PM MDT. NDZ017-018-031>033-040-041-043-044-252345- /O.CON.KBIS.FW.W.0038.081025T1800Z-081026T0300Z/ /O.CON.KBIS.FW.A.0018.081026T1500Z-081027T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 1045 AM CDT SAT OCT 25 2008 /945 AM MDT SAT OCT 25 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. EXPECT AFTERNOON AND EVENING NORTHWEST WINDS TO INCREASE BETWEEN 25 AND 40 MPH WITH GUSTS TO 50 MPH WITH AFTERNOON RELATIVE HUMIDITIES 25 TO 30 PERCENT. ON SUNDAY THE NORTHWEST WINDS WILL AGAIN INCREASE AFTER SUNRISE AND REACH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS BETWEEN 50 AND 60 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WAA
000 WWUS83 KBIS 252031 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CDT SAT OCT 25 2008 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR SOUTHWEST AND WEST CENTRAL FIRE ZONES. ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA. THE WARNING HAS BEEN ISSUED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS... .A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO NORTH DAKOTA FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH SATURDAY AFTERNOON WILL CONTINUE THROUGH SATURDAY EVENING. AFTERNOON HIGHS IN THE 50S AND LOWER 60S AND RELATIVE HUMIDITIES RANGING FROM 25 TO 30 PERCENT WILL COMBINE WITH THE WINDS TO PRODUCE RED FLAG CONDITIONS OVER THOSE AREAS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA WITH THE LOWEST VEGETATIVE GREENNESS. THIS AREA INCLUDES DUNN AND MCKENZIE COUNTIES AND SOUTHWARD TO THE SOUTH DAKOTA BORDER. BY LATE SATURDAY EVENING RELATIVE HUMIDITIES ARE EXPECTED TO RISE TO 40 TO 50 PERCENT AND WIND SPEEDS ARE EXPECTED TO LOWER TO 15 TO 25 MPH. A RED FLAG WARNING IS IN EFFECT TODAY FROM NOON MDT TO 9 PM MDT. ON SUNDAY THE NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS RANGING FROM 50 TO 60 MPH. IN ADDITION...EVEN THOUGH COLD AIR MOVING IN BEHIND THE COLD FRONT WILL KEEP TEMPERATURES IN THE 30S FOR MUCH OF THE DAY ON SUNDAY...DEW POINT TEMPERATURES IN THE SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO 15 TO 30 MPH BY EVENING. THUS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING ON SUNDAY FROM 9 AM MDT TO 6 PM MDT. NDZ017-018-031>033-040-041-043-044-260445- /O.UPG.KBIS.FW.A.0018.081026T1500Z-081027T0000Z/ /O.NEW.KBIS.FW.W.0039.081026T1500Z-081027T0000Z/ /O.CON.KBIS.FW.W.0038.000000T0000Z-081026T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 331 PM CDT SAT OCT 25 2008 /231 PM MDT SAT OCT 25 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. EXPECT AFTERNOON AND EVENING NORTHWEST WINDS BETWEEN 25 AND 40 MPH WITH GUSTS TO 50 MPH WITH RELATIVE HUMIDITIES 25 TO 30 PERCENT. ON SUNDAY THE NORTHWEST WINDS WILL AGAIN INCREASE AFTER SUNRISE AND REACH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS BETWEEN 50 AND 60 MPH. AFTERNOON RELATIVE HUMIDITIES WILL BE IN THE 25 TO 35 PERCENT RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
000 WWUS83 KBIS 260216 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 916 PM CDT SAT OCT 25 2008 ...THE RED FLAG WARNING FOR PARTS OF THE WEST AND SOUTHWEST HAS BEEN CANCELLED THIS EVENING... ...ANOTHER RED FLAG WARNING IS IN EFFECT FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA. THE WARNING HAS BEEN ISSUED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS... .ON SUNDAY MORNING NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS RANGING FROM 50 TO 60 MPH. IN ADDITION...EVEN THOUGH THE COLD AIR HAS MOVED INTO THE REGION...DEW POINT TEMPERATURES IN THE SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO 15 TO 30 MPH BY EVENING. THUS THE A RED FLAG WARNING IS IN EFFECT ON SUNDAY FROM 9 AM MDT TO 6 PM MDT. NDZ017-018-031>033-040-041-043-044-261030- /O.CAN.KBIS.FW.W.0038.000000T0000Z-081026T0300Z/ /O.CON.KBIS.FW.W.0039.081026T1500Z-081027T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 916 PM CDT SAT OCT 25 2008 /816 PM MDT SAT OCT 25 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY... ...RED FLAG WARNING IS CANCELLED THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY. EXPECT NORTHWEST WINDS TO INCREASE QUICKLY AFTER SUNRISE... REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS RANGING FROM 50 TO 60 MPH. IN ADDITION...EVEN THOUGH THE COLD AIR HAS MOVED INTO THE REGION...DEW POINT TEMPERATURES IN THE SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO 15 TO 30 MPH BY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ VJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 24, 2:19 PM MDT, 14 minutes earlier.
Area forecast discussion, Oct 24, 2:19 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 319 PM CDT FRI OCT 24 2008 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... FORECAST CONCERNS BEGIN SATURDAY AND CONTINUE THROUGH SUNDAY. WIND ADVISORY CRITERIA AND FIRE WEATHER WILL BE THE MAIN CONCERNS BOTH DAYS. WILL UTILIZE A NAM/GFS BLEND. MODELS ARE IN PRETTY GOOD AGREEMENT WITH LITTLE CHANGE NOTED FROM THEIR PREVIOUS RUNS. NO MATTER WHICH MODEL YOU CHOOSE...IT WILL BE A WINDY WEEKEND. CURRENTLY...LOW CLOUDS HAVE FINALLY CLEARED OVER THE SOUTHEAST CWA AS SHORTWAVE RIDGING WORKS ACROSS THE AREA. SURFACE RIDGE EXTENDS FROM THE NORTH CENTRAL THROUGH SOUTHWEST NORTH DAKOTA..WITH SUNNY SKIES. TONIGHT...SHORTWAVE TROUGH WILL MOVE ACROSS THE LOCAL AREA TONIGHT BRINGING INCREASING MID AND UPPER LEVEL CLOUDINESS. THIS SHORTWAVE TROUGH WILL USHER IN A STRONG NORTHWEST FLOW ALOFT. STRONG UPSTREAM RIDGING WILL HELP BUCKLE THE UPPER FLOW...BRINGING COLDER AIR INTO THE REGION ON SATURDAY. WE WILL START OFF FAIRLY WARM AND RISE TO HIGHS SIMILAR TO TODAY SOUTH...BUT A BIT COOLER NORTH. WINDS WILL INCREASE FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AS STRONG GRADIENT WINDS DEVELOP AS A 1036 SURFACE HIGH MOVES THROUGH WESTERN CANADA. FORECAST SOUNDINGS INDICATE 40-50KT 850 MB WINDS MOVING INTO WESTERN AND CENTRAL NORTH DAKOTA BY LATE AFTERNOON. STRONGEST COLD ADVECTION ARRIVES DURING THE EVENING. STRONGEST WINDS AT 850 MB ARRIVE BETWEEN 06 AND 12Z SUNDAY. BY THIS TIME WE DECOUPLE AS SURFACE TEMPERATURES FALL...AND SURFACE WINDS WILL DROP OFF. LIGHTER WINDS...ALTHOUGH STILL BREEZY...WILL BE SHORT LIVED SUNDAY AS ANOTHER STRONG UPPER JET TRAVERSES THE AREA. IF WE WARM UP TO FORECAST HIGHS IN THE UPPER 30S TO LOWER 40S WE SHOULD HAVE ANOTHER NEARLY ADIABATIC LAPSE RATE THROUGH AT LEAST 800 MB. ALTHOUGH SURFACE GRADIENT DOES RELAX DURING THE AFTERNOON. WE STILL EXPECT VERY STRONG WINDS DEVELOPING BY MID MORNING AND CONTINUE THROUGH THE EARLY AFTERNOON. NUMERICAL GUIDANCE IS HINTING THAT SUNDAY MAY BE THE WINDIEST. CONSIDERING THAT BEST SURFACE GRADIENT WINDS AND COLD ADVECTION DO NOT LINE UP UNTIL SATURDAY EVENING...CAN NOT DISAGREE. LATER SHIFTS MAY NEED TO MONITOR FOR POSSIBLE HIGH WIND WARNING FOR SUNDAY. ACTUALLY...CAN NOT RULE OUT A FEW AREAS HITTING WARNING CRITERIA LATE SATURDAY AFTERNOON EITHER...BUT FEEL LIKE BEST BET FOR NOW WOULD BE AN ADVISORY ON SATURDAY. MID SHIFT CAN ALWAYS UPGRADE TO A HWW IF NEED BE. COULD GO WITH A HIGH WIND WATCH FOR SUNDAY...BUT IT IS A BIT FAR OUT...AND MAY COMPLICATE THINGS. THEREFORE WILL STICK WITH AND ADVISORY FOR SATURDAY AFTERNOON AND EVENING. PRECIP CHANCES LOOK MINIMAL...THERE IS A TIGHTENING BAROCLINIC ZONE ACROSS THE AREA...DUE TO THE STRONG COLD AIR ADVECTION. BUT WITH NOT MUCH MOISTURE TO WORK WITH...WILL NOT CHANGE OUR CURRENT SLIGHT CHANCE POPS ALREADY GOING. FORECAST SOUNDINGS INDICATE RAIN SATURDAY AFTERNOON AND EVENING...WITH A MIX SATURDAY NIGHT. ANY LINGERING PRECIPITATION ON SUNDAY SHOULD BE ALL SNOW...EXCEPT PERHAPS FOR A RAIN/SNOW MIX OVER OUR SOUTHEAST CWA. WARMER TEMPERATURES AND LIGHTER WINDS RETURN JUST IN TIME FOR THE WORK WEEK. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT SOME DIFFERENCES IN MEDIUM RANGE MODELS FOR EXTENDED GRIDS. ON TUESDAY MORNING THE ECMWF AND GFS BOTH INDICATE A WESTERN NORTH AMERICA RIDGE. THE ECMWF BRINGS A STRONG SHORTWAVE FROM THE GULF OF ALASKA ACROSS THE CANADIAN ROCKIES TO THE NORTHERN PLAINS BY WEDNESDAY MORNING...THEN PUSHES IT QUICKLY EAST AND MERGES IT WITH THE HUDSON BAY LOW. A ZONAL FLOW OR WEAK RIDGE REMAINS OVER THE NORTHERN PLAINS WHILE ANOTHER GULF OF ALASKA LOW MOVES INTO THE WEST COAST ON THURSDAY. MEANWHILE THE GFS STRENGTHENS THE WESTERN RIDGE SO THAT THE FIRST GULF OF ALASKA SHORTWAVE IS KEPT OFF THE WEST COAST UNTIL THE NEXT LARGE LOW MERGES WITH IT BY WEDNESDAY NIGHT...KEEPING A LARGE AND BROAD UPPER LEVEL RIDGE OVER MUCH OF THE US FROM TUESDAY THROUGH THURSDAY. THE HYDROMET PREDICTION CENTER RECOGNIZES THESE AND OTHER ENSEMBLE MEAN DIFFERENCES AND SUGGESTED THAT A STRONGER WESTERN RIDGE AS SHOWN BY THE GFS ENSEMBLES SEEMED TO BE MORE IN LINE WITH THE MORE PREDICTABLE SHORT RANGE FLOW PATTERNS FOR THE WEEKEND AND INTO MONDAY. THUS HAVE FOLLOWED MORE WITH THE GFS. GIVEN THE UNCERTAINTY IN MODEL SCENARIOS HAVE KEPT THE LAST DAY OF THE EXTENDED DRY DESPITE THE GFS HANDLING OF A STORM SYSTEM OVER THE SOUTHWESTERN US POSSIBLY MOVING OUT INTO THE PLAINS FRIDAY NIGHT. HOPEFULLY LATER MODEL RUNS WILL COME TO A BETTER CONSENSUS. && .AVIATION... A WEAK SURFACE RIDGE EXTENDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA BETWEEN A DEPARTING SURFACE LOW OVER IOWA/WISCONSIN AND AN APPROACHING TROUGH/COLD FRONT THAT EXTENDED FROM ALBERTA/SASKATCHEWAN TO MONTANA. CLEAR SKIES THIS EVENING WITH INCREASING MID TO HIGH CLOUDS AFTER 06Z IN THE NORTHWEST CORNER OF THE STATE SPREADING SOUTHEAST. EXPECT SOUTHWEST WINDS TO DEVELOP AHEAD OF THE APPROACHING WESTERN TROUGH. WINDS WILL BECOME WESTERLY BEFORE SUNRISE ON SATURDAY...THEN BECOME NORTHWESTERLY BEHIND A STRONG COLD FRONT. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH TO BEGIN AROUND 18Z IN THE NORTHWEST CORNER ON SATURDAY THEN SPREADING SOUTHEAST DURING THE AFTERNOON. && .FIRE WEATHER... VERY WINDY CONDITIONS ON SATURDAY AND SUNDAY WILL RAISE FIRE WEATHER CONCERNS. WEST WINDS OF 10 TO 20 MPH SATURDAY MORNING SHOULD BECOME NORTHWEST AND INCREASE TO 25 TO 40 MPH WITH GUSTS TO 50 MPH AT TIMES SATURDAY AFTERNOON...AND CONTINUE INTO SATURDAY EVENING. HIGH TEMPERATURES SHOULD BE IN THE 50S WITH RELATIVE HUMIDITIES AROUND 30 PERCENT IN THE SOUTHWEST AND SOUTH CENTRAL AND AROUND 35 PERCENT NORTH AND EAST OF THE MISSOURI RIVER. THE LOWEST VEGETATIVE GREENNESS VALUES ARE IN SOUTHWESTERN NORTH DAKOTA...NAMELY FROM MCKENZIE AND DUNN COUNTIES AND SOUTH TO THE SOUTH DAKOTA BORDER. ALTHOUGH THE NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 MPH THROUGHOUT THE NIGHTTIME...THE RELATIVE HUMIDITIES WILL INCREASE AS COLD AIR PUSHES IN AND THE TEMPERATURES DROP AFTER SUNSET. THUS WILL POST A RED FLAG WARNING FOR THOSE NAMED SOUTHWESTERN COUNTIES SATURDAY FROM NOON TO 9 PM MDT. THE STRONG WINDS AND COLD AIR CONTINUE ON SUNDAY. HIGH TEMPERATURES ON SUNDAY WILL LIKELY REMAIN IN THE 30S...BUT VERY DRY AIR WITH DEW POINTS DROPPING INTO THE SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF 25 TO 30 PERCENT. THE NORTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE MORNING HOURS AND CONTINUE THROUGH THE AFTERNOON. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED AS EARLY AS 9 AM MDT. THE WINDS SHOULD DECREASE BY EVENING. THUS WILL ALSO POST A FIRE WEATHER WATCH FOR THE SAME SOUTHWESTERN COUNTIES FROM 9 AM MDT TO 6 PM MDT. DESPITE THE VERY WINDY CONDITIONS...RANGELAND FIRE DANGER INDICES WILL REACH THE VERY HIGH CATEGORY FOR ONLY THOSE COUNTIES IN THE WARNING/WATCH AREA (10 PERCENT VEGETATIVE GREENNESS)...AND WILL BE IN THE HIGH CATEGORY FOR THE SURROUNDING COUNTIES TO THE NORTH AND EAST...AND LOW TO MEDIUM FOR THE EASTERN HALF OF THE STATE BOTH SATURDAY AND SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM CDT /12 PM MDT/ SATURDAY TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR NDZ001>005-009>013-017>023-025-031>037- 040>048-050-051. RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY FOR NDZ017-018-031>033-040-041-043-044. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR NDZ017-018-031>033-040-041-043-044. && TWH/JV/DC
Hazardous weather outlook, Oct 24, 9:15 AM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1015 AM CDT FRI OCT 24 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-242100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1015 AM CDT FRI OCT 24 2008 /915 AM MDT FRI OCT 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON AND EVENING. THIS WILL BRING STRONG WEST TO NORTHWESTERLY WINDS AND MUCH COLDER AIR TO THE AREA BEGINNING SATURDAY AFTERNOON AND CONTINUING THROUGH SUNDAY. SUSTAINED WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BECOME COMMON SATURDAY AFTERNOON AND EVENING... ESPECIALLY OVER CENTRAL AND WESTERN NORTH DAKOTA. THE COLDEST AIR WILL POUR INTO THE AREA SATURDAY NIGHT AND SUNDAY WITH THE STRONG WINDS CONTINUING. A WIND ADVISORY WILL LIKELY BE NEEDED SATURDAY AFTERNOON FOR WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL EXPAND EAST FOR SUNDAY...COVERING THE ENTIRE FORECAST AREA. THERE IS THE POTENTIAL FOR WINDS TO REACH HIGH WIND WARNING STRENGTH AT TIMES...WHICH MEANS SUSTAINED WINDS OF 40 MPH AND/OR GUSTS TO 58 MPH. WILL NEED TO MONITOR THIS CLOSELY IN FUTURE FORECASTS. ALSO...THE STRONG WINDS ACROSS THE WEST ON SATURDAY WILL COMBINE WITH VERY HIGH RANGELAND FIRE DANGER INDICES AND MINIMUM HUMIDITIES OF 25 TO 30 PERCENT. IF THIS TREND CONTINUES...THEN A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE NEEDED FOR PORTIONS OF THE WEST AND SOUTHWEST SATURDAY AFTERNOON. MUCH COLDER AIR WILL FOLLOW THE COLD FRONT SUNDAY. HIGH TEMPERATURES WILL AVERAGE AROUND 40 DEGREES SUNDAY AFTERNOON. AN ISOLATED SNOW SHOWER IS POSSIBLE SATURDAY NIGHT INTO SUNDAY BUT NOTHING MUCH MORE THAN THAT FOR SNOW POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:33 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more | 24 hr |
| Oct 24, 3:04 PM MDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 32 hr |
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.